Ask an expert
Question

27 Aug 2007

Brain injury due to stroke
My mother had a few strokes during the past 10 years.

She is currently on various medication, Aterax, Aurorix 300 mg X 60, Ecotrin, Camcolit, Plavix (since the major stroke), Prava X 30, Librax, Sandoz Cinnarizine, Sandoz Omeprazole and Prexum Plus


The last major stroke she had was August last year and she was "verlam" on the left side. the first ones where due to clots. the last major ones where apparently due to an artery ("aartjie") that burst.

Since then she has been constantly nausious and/or vominting. Could there be a "centre in the brain" that contols this and where more or less would it be situated. If need be I'll make an appoinment with the Neurologist to confirm but I first want to find out if my "thinking" could be correct.

Thanks.
Answer 557 views
Expert
CyberShrink
cybershrink

01 Jan 0001

There is indeed a Vomiting Centre in the brain, and this can indeed be affected by a stroke --- it happened with my own mother. Usually the nausea subsides, though, if this is the cause, and her's has apparently lasted for a year now. Maybe her neurologist needs to think about each of the drugs she is on, as to whether all are essential, and whether any could be responsible for the nausea.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
34% - 9269 votes
No
66% - 17914 votes
Vote